L. Kettles

I have an itchy rash on my groin.

For the last couple of years I have suffered from an itchy rash on my vagina and groin. I have visited my doctor who prescribed Dactacort (I think that is the spelling) which calms things down but does not cure the problem - I have since been back to my doctor who says that there is not another cure for this problem. Can you suggest something other than Vagisil (which also only gives temporary relief) Many thanks.

29 August 2013

There are a few conditions that can cause a long-term itchy rash in the vagina (otherwise known as pruritus vulva). Fungal infections, eczema and psoriasis are all examples. One would expect a fungal cream to clear up a fungal infection completely, so I wonder if it is something different in your case.

Sometimes diabetes can cause a difficult to treat thrush, so you may need to be checked out for that too. I suggest you see your doctor again and if you are not satisfied then you could get a second opinion, either from a different GP or a specialist. It would be reassuring for you to have a firm diagnosis so that you can manage and cope with the condition better in the long term. There certainly may be an alternative cream to try that controls the symptoms more effectively. Other simple measures such as wearing cotton underwear, the avoidance of soaps and antihistamines can also help if you have not tried any of these already.

Answered by Dr Emmajane Down.

 

You may also be interested in...

Thrush

Diabetes

Vulvodynia(Persistent vulval pain)

Got a health question?

We’re here to help you take care of your health - whenever you need us, wherever you are, whether you're an AXA PPP healthcare member or not.

Our Ask the Expert service allows you to ask our team of friendly and experienced nurses, midwives, counsellors and pharmacists about any health topic.